Alert archive / Ohio / Low Water Advisories in 2021
Low Water Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this low water advisory at Nov 18, 2021, 5:44 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 5:44 PM EST (22:44 UTC)
- Expired
- Nov 19, 2021, 12:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
390 WHUS71 KCLE 182244 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 544 PM EST Thu Nov 18 2021 LEZ061-169-190500- /O.NEW.KCLE.GL.W.0006.211118T2244Z-211119T0500Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 544 PM EST Thu Nov 18 2021 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds to 35 knot gales and waves 7 to 10 feet. * WHERE...The open waters of Lake Erie from Conneaut OH to Buffalo NY. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142>144-190645- /O.NEW.KCLE.LO.Y.0006.211118T2244Z-211119T0500Z/ /O.CON.KCLE.SC.Y.0064.000000T0000Z-211119T1200Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 544 PM EST Thu Nov 18 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...For the Low Water Advisory, abnormally low water levels may pose a risk to marine traffic. For the Small Craft Advisory, west winds to 30 knots tonight then 15 to 25 knots Friday and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...For the Low Water Advisory, until midnight EST tonight. For the Small Craft Advisory, until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 530 PM the water level at Toledo was 20 inches above low water datum. The critical mark for safe navigation is 21 inches. Water levels will hover below the critical mark for safe navigation this evening before rising late. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ162>164-190500- /O.NEW.KCLE.LO.Y.0006.211118T2244Z-211119T0500Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 544 PM EST Thu Nov 18 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Abnormally low water levels may pose a risk to marine traffic. * WHERE...The open waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until midnight EST tonight. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 530 PM the water level at Toledo was 20 inches above low water datum. The critical mark for safe navigation is 21 inches. Water levels will hover below the critical mark for safe navigation this evening before rising late. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ145>149-190645- /O.CON.KCLE.SC.Y.0064.000000T0000Z-211120T0000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 544 PM EST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...West winds to 30 knots tonight then 15 to 25 knots Friday and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
603 WHUS71 KCLE 190245 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 945 PM EST Thu Nov 18 2021 LEZ061-169-190500- /O.CON.KCLE.GL.W.0006.000000T0000Z-211119T0500Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 945 PM EST Thu Nov 18 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds to 35 knot gales and waves 7 to 10 feet. * WHERE...The open waters of Lake Erie from Conneaut OH to Buffalo NY. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142>144-191045- /O.CON.KCLE.LO.Y.0006.000000T0000Z-211119T0500Z/ /O.CON.KCLE.SC.Y.0064.000000T0000Z-211119T1200Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 945 PM EST Thu Nov 18 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...For the Low Water Advisory, abnormally low water levels may pose a risk to marine traffic. For the Small Craft Advisory, west winds to 30 knots tonight then 15 to 25 knots Friday and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...For the Low Water Advisory, until midnight EST tonight. For the Small Craft Advisory, until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 930 PM the water level at Toledo was 17 inches above low water datum. The critical mark for safe navigation is 21 inches. Water levels will hover below the critical mark for safe navigation this evening before rising late. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ162>164-190500- /O.CON.KCLE.LO.Y.0006.000000T0000Z-211119T0500Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 945 PM EST Thu Nov 18 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Abnormally low water levels may pose a risk to marine traffic. * WHERE...The open waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until midnight EST tonight. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 930 PM the water level at Toledo was 17 inches above low water datum. The critical mark for safe navigation is 21 inches. Water levels will hover below the critical mark for safe navigation this evening before rising late. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ145>149-191045- /O.CON.KCLE.SC.Y.0064.000000T0000Z-211120T0000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 945 PM EST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...West winds to 30 knots tonight then 15 to 25 knots Friday and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
866 WHUS71 KCLE 190347 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1047 PM EST Thu Nov 18 2021 LEZ061-169-190500- /O.CAN.KCLE.GL.W.0006.000000T0000Z-211119T0500Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1047 PM EST Thu Nov 18 2021 ...GALE WARNING IS CANCELLED... $$ LEZ142>144-191200- /O.CON.KCLE.LO.Y.0006.000000T0000Z-211119T0500Z/ /O.CON.KCLE.SC.Y.0064.000000T0000Z-211119T1200Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 1047 PM EST Thu Nov 18 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...For the Low Water Advisory, abnormally low water levels may pose a risk to marine traffic. For the Small Craft Advisory, west winds to 30 knots tonight then 15 to 25 knots Friday and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...For the Low Water Advisory, until midnight EST tonight. For the Small Craft Advisory, until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 1045 PM the water level at Toledo was 20.5 inches above low water datum. The critical mark for safe navigation is 21 inches. Water levels will hover below the critical mark for safe navigation this evening before rising late. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ162>164-190500- /O.CON.KCLE.LO.Y.0006.000000T0000Z-211119T0500Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 1047 PM EST Thu Nov 18 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Abnormally low water levels may pose a risk to marine traffic. * WHERE...The open waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until midnight EST tonight. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 1045 PM the water level at Toledo was 20.5 inches above low water datum. The critical mark for safe navigation is 21 inches. Water levels will hover below the critical mark for safe navigation this evening before rising late. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ145>149-191200- /O.CON.KCLE.SC.Y.0064.000000T0000Z-211120T0000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 1047 PM EST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...West winds to 30 knots tonight then 15 to 25 knots Friday and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
017 WHUS71 KCLE 190515 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1215 AM EST Fri Nov 19 2021 LEZ142>144-191200- /O.EXP.KCLE.LO.Y.0006.000000T0000Z-211119T0500Z/ /O.CON.KCLE.SC.Y.0064.000000T0000Z-211119T1200Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 1215 AM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...LOW WATER ADVISORY HAS EXPIRED... * WHAT...West winds to 30 knots tonight then 15 to 25 knots on Friday and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...For the Low Water Advisory, until midnight EST tonight. For the Small Craft Advisory, until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...At midnight the water level at Toledo was 27 inches above low water datum. The water level is expected to continue rising overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ162>164-190615- /O.EXP.KCLE.LO.Y.0006.000000T0000Z-211119T0500Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 1215 AM EST Fri Nov 19 2021 ...LOW WATER ADVISORY HAS EXPIRED... At midnight the water level at Toledo was 27 inches above low water datum. The water level is expected to continue rising overnight. $$ LEZ145>149-191315- /O.CON.KCLE.SC.Y.0064.000000T0000Z-211120T0000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 1215 AM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds to 30 knots tonight then 15 to 25 knots Friday and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this low water advisory went out at Nov 18, 3:43 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 18, 3:43 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
343 PM EST Thu Nov 18 2021
.SYNOPSIS...
A weak trough will develop over the eastern Great Lakes this
evening and persist in Friday. High pressure will build from the
southwest during the day on Friday and remain influential across
the area through Saturday. A low pressure system will enter the
Great Lakes region on Sunday and impact the area through early
next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As a cold front departs the region to the east, a trough will
set up across the eastern Great Lakes with a cold air advection
regime in place across the region. As 850 mb temperatures fall
to -8 degrees C just after sunset, lake effect processes will
begin with large lake-induced instability across the region as
lake surface temperatures remain in the 10 to 12 C range and the
boundary layer depth will increase to 7-8 kft. In addition, the
region will see a surge in 850-700 mb moisture and large scale
lift with help from a passing upper level trough across the
region tonight. As 850 mb temperatures continue to cool
overnight, this moisture should briefly saturate the DGZ
overnight and allow for a period of heavier snow to develop with
snowfall rates of one inch per hour possible at times. However,
precipitation type and snow ratios remain a slight issue for
some areas. Nearshore areas of Lake, Ashtabula, and Erie
Counties will see much reduced snowfall rates with nearby Lake
Erie at 50 degrees and near surface temperatures in the mid to
upper 30s. Expect rain or low-ratio snow (graupel) in these
areas and have significantly cut back on the snowfall totals for
the event to have an inch of slushy snow by Friday morning and
have axed the Winter Weather Advisories for Lakeshore Ashtabula
and northern Erie Counties. Further inland, cooler temperatures
and help with the upslope from the elevation of NE OH and NW PA
will allow for a more favorable lake effect snow environment and
have a much higher snowfall and snow ratio forecast. The main
decision with this forecast package was regarding what to do
with the Winter Storm Watch across the region. A mean 280 flow
in the boundary layer during the our peak lake effect parameter
timing overnight depicts a favorable climatological setup for
southern Erie County PA and Geauga County for accumulating snow.
However, as the upper trough axis swings through the region,
flow will begin to veer quickly after 1 AM and allow for any
lake effect snow bands to become more transient in nature and
perhaps less efficient on snow in one particular location. With
that, have opted for a Winter Weather Advisory for much of the
snowbelt region with the highest amounts in Erie PA and Geauga
Counties. Much of the advisory region will see 2 to 5 inches of
snow and an isolated report of 6 inches is possible.
One concern within the advisory is how snow will pivot with the
trough passage overnight into Friday morning. Many guidance
members suggest that snow in Northeast Ohio will pivot and focus
on the suburbs east of Cleveland in Cuyahoga and Geauga Counties
ahead of and potentially during the morning rush hour on Friday.
This could have a locally higher impact than the total
accumulated snowfall forecast for these areas.
The low level ridge will quickly build in during the day on
Friday and lake effect snow should taper to nothing very quickly
during the day. Some pieces of guidance are being bullish on a
band of snow with Lake Huron origins returning to the region but
the fetch seems to favor western New York over Northwest
Pennsylvania at this time. Temperatures will remain chilly into
Friday with highs in the upper 30s to lower 40s. High pressure
will slide to the south of the forecast area by Friday night and
backed flow should keep the area dry for the end of the period,
but lows will be cold in the upper 20s to lower 30s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Westerly mid- to upper-level flow is still expected overhead
Saturday through Saturday night as the core of high pressure at the
surface and aloft advances toward the Canadian Maritimes.
Simultaneously, a trough aloft should dig southeastward from the
Canadian Rockies to the northern Great Plains. A southerly to
southwesterly low-level return flow and associated WAA on the
backside of the ridge will affect our CWA. Daytime highs should
reach the 40's to 50 degrees and be followed by overnight lows in
the 30's to lower 40's. Primarily fair weather is still expected.
However, light precip associated with moist isentropic ascent
aloft may overspread our CWA after midnight Saturday night. The
bulk of this precip should fall as rain, but wet snowflakes may
mix-in, especially in the higher terrain of northwest PA. Very
little or no snow accumulation is anticipated.
Surface troughing overspreads our CWA from the north and west Sunday
and Sunday night as the parent trough aloft advances from the
northern Great Plains to the Great Lakes and OH Valley. At the
surface, a strong cold front is still expected to sweep east through
our CWA Sunday night. Daytime highs should reach the 40's to lower
50's and be followed by overnight lows in the low to mid 30's.
Periods of precip, mainly in the form of rain, are expected with
moist isentropic ascent ahead of the cold front and lift along the
surface cold front and upper-reaches of the front. The best chance
for rain to mix with or change to wet snow exists Sunday night, when
colder air overspreads our CWA behind the front. Little or no snow
accumulation is forecast.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The trough at the surface and aloft should exit gradually eastward
through Monday night as high pressure at the surface and aloft
builds from the west. Precip should transition to localized lake-
effect precip generally east and southeast of Lake Erie as cold air
deepens and lake-induced CAPE builds. Outside the lake-effect
precip, isolated showers tied to shortwave disturbances embedded in
the exiting trough aloft may impact our region. The bulk of precip
should fall as snow, but rain may mix-in during the late morning
through early evening hours of Monday, especially at lower
elevations. Latest NBM guidance suggests moderate to significant
lake-effect snow accumulations are possible, especially in the
primary snowbelt. Minor snow accumulations are possible elsewhere.
Daytime highs should range from the lower 30's to perhaps 40 degrees
and be followed by overnight lows in the 20's to around 30 degrees
overnight Monday night.
Additional lake-effect precip, mainly in the form of snow, should
weaken gradually Tuesday and end eventually Tuesday night as the
ridge at the surface and aloft begins to crest over our CWA from the
west and a lowering subsidence inversion reduces lake-induced CAPE.
Simultaneously, this lake-effect precip should shift northward and
eastward across the snowbelt as the mean low-level flow backs from
northwesterly toward westerly. Additional snow accumulations are
possible. Odds favor dry weather outside the lake-effect precip.
Daytime highs should reach the 30's and be followed by overnight
lows in the 20's to 30 degrees Tuesday night.
High pressure at the surface and aloft should exit gradually
eastward Wednesday through Thanksgiving as multiple shortwave
disturbances potentially eject northeastward from a longwave trough
over the north-central U.S. and traverse our CWA. Scattered rain
showers tied to moist isentropic ascent aloft, ahead of the
shortwave disturbances, are possible. Any rain should mix with or
change to wet snow Wednesday evening into Thanksgiving morning. At
this point, any snow accumulations look to be minor. Daytime highs
should mainly reach the 40's. Overnight lows should dip into the
upper 20's to mid 30's Wednesday night.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Ceilings across the region are improving quickly behind a cold
front and just some limited MVFR remains in far NE OH and NW PA.
A tight pressure gradient across the region keeps winds elevated
and gusts of 20 to 30 knots are expected through the evening
hours. All attention then turns to Lakes Erie and Michigan for
lake effect snow and clouds to impact the region through Friday.
Snow off Lake Michigan should remain limited to Michigan and
Indiana, but low clouds will advect into the KTOL and KFDY
terminals this evening. Ceilings should remain VFR but below 5
kft and a flurry is briefly possible but no accumulating snow is
expected. For NW OH and NW PA, Lake Erie is expected to become
active overnight with lake effect rain and snow across the area.
The most impacted terminal will be KERI with low ceilings and a
rain/snow mix reducing vsby overnight. With precipitation
remaining mixed at KERI, believe that IFR will be the lowest
flight category expected overnight. Lake effect clouds and snow
will expand overnight, eventually impacting KCLE and KYNG with
lower ceilings and perhaps a brief snow shower. Drier air will
enter the region quickly on Friday and trends to VFR are
anticipated through the day. Winds will stay primarily out of
the west through the period.
Outlook...Non-VFR possible again Sunday through Tuesday with a
system bringing rain and snow to the region.
&&
.MARINE...
A Small Craft Advisory remains in effect until 7 AM Friday
between Maumee Bay and Vermilion and until 7 PM EST Friday
between Vermilion and Ripley. A trough lingers over Lake Erie
through tomorrow morning. Westerly winds of about 15 to 25 knots
persist. Waves as large as 4 to 8 feet are expected, especially
in the central and eastern basins. Waterspouts may accompany
lake-effect precip bands this evening into tomorrow morning.
A ridge begins building from the west Friday afternoon and will
traverse the lake from west to east Friday evening through the
overnight. Westerly winds should ease to 15 knots or less by
nightfall Friday evening and then remain about 15 knots or less
through the overnight as winds back from westerly to southerly
following the ridge axis' passage. Waves should subside to 3 feet or
less by about nightfall Friday evening. Lake Erie will then reside
along the backside of the ridge this weekend as the core of the
ridge shifts toward New England and the Canadian Maritimes.
Southerly to southwesterly winds less than 20 knots and waves of
about 4 feet or less are expected. The largest waves will be
confined to open waters and along the Ontario shore of the central
basin, where fetch will be maximized.
A strong cold front should sweep east across Lake Erie Sunday night
and be followed by a lingering trough through Monday. Winds of about
15 to 25 knots veer from southwesterly to westerly with the frontal
passage and then veer to northwesterly Monday afternoon. Waves as
large as 4 to 8 feet are forecast and another Small Craft Advisory
is likely. Northwesterly winds ease gradually Monday night through
Tuesday as another high pressure ridge builds slowly eastward. Waves
subside gradually and should be 5 feet or less by nightfall Tuesday
evening.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 7 PM this evening to noon EST
Friday for OHZ011>014.
PA...Winter Weather Advisory from 7 PM this evening to noon EST
Friday for PAZ002-003.
MARINE...Small Craft Advisory until 7 PM EST Friday for LEZ145>149.
Small Craft Advisory until 7 AM EST Friday for LEZ142>144.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Sefcovic
MARINE...JaszkaHazardous weather outlook, Nov 18, 3:48 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 PM EST Thu Nov 18 2021 LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047- 089-PAZ001-192100- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 348 PM EST Thu Nov 18 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-PAZ002-003-192100- Cuyahoga-Lake-Geauga-Ashtabula Inland-Southern Erie-Crawford- 348 PM EST Thu Nov 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST FRIDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:07 AM EST | Winter Storm Watch | CLE | Ashtabula, Geauga | 10 hr |
| Nov 18, 3:07 AM EST | Winter Weather Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 30 hr |
| Nov 18, 5:44 PM EST | Gale Warning | CLE | 5 hr |
Nearby
Low Water Advisories in Ohio, 2021Every low water advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.